MAUDE Adverse Event Report: BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG; DENTAL INSTRUMENT

BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG; DENTAL INSTRUMENT
Catalog Number IIPDTUL
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The doctor reported that during the procedure, the implant at tooth site # 26 remained stuck to the driver and cannot be separated.The doctor reported that the torque used was 50 ncm.The procedure was completed by placing another implant of the same reference.There was no impact on the patient's health.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).A1: patient identifier unknown / not provided.A2: age at time of the event unknown / not provided.A4: patient weight unknown / not provided.D4: additional device information unknown / not provided.D10.Concomitant medical products int585, osseotite tapered certain implant 5 x 8.5mm lot 2021090671.H4: device manufacturer date unknown / not provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Zimvie received one (1) iipdtul, (internal connection universal placement driver tip - long) for evaluation.Visual evaluation / functional test was performed, stuck inside returned implant and cannot be disengaged.Dhr review was completed for the subject lot number 1241843.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1241843 for similar events and 1 other relevant complaint(s) was identified.Review completed utilizing keywords: dental : functional : does not disengage/release.Based on the investigation and risk management file review , the most likely root cause determined from the investigation was the clinician does not follow the recommended guidance for usage in surgical manual therefore, based on the available information, a device malfunction did occur.The driver is stuck inside returned implant and cannot be disengaged.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.

Brand Name
INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG
Common Device Name
DENTAL INSTRUMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key17849840
Report Number0001038806-2023-01900
Device Sequence Number3352750
Product Code NDP
UDI-Device Identifier00844868038870
UDI-Public(01)00844868038870(17)251203(10)1241843
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2025
Device Catalogue NumberIIPDTUL
Device Lot Number1241843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT SEE H10 NARRATIVE
Patient SexMale
Patient EthnicityNon Hispanic